You may have a problem with ProSom abuse if you feel a need to continue taking the medication to avoid withdrawal symptoms. If you stop taking it, you may experience symptoms such as seizures, vomiting, or a rapid heart rate. If you are taking increasing doses of ProSom or feel like you have a problem with ProSom abuse, talk with your healthcare provider right away.
ProSom Abuse: An OverviewProSom® (estazolam) is a prescription medication used as an insomnia treatment. It is part of a group of medications called benzodiazepines. As with other benzodiazepine medications, ProSom can be abused and lead to addiction or dependence. You may have a problem with ProSom abuse if you feel a need to continue to take the medication even when no medical need is present.
ProSom abuse is more likely to occur if the medication is taken on a daily basis for a long period of time and in high doses. It is also more likely to happen in people with a history of alcohol or drug abuse. In general, ProSom should only be used for a short period of time, as long-term use increases the risk of dependence.
What Are the Signs of ProSom Abuse?If a person is addicted to a medicine, stopping the medication may cause problems. Withdrawal symptoms can also occur. Some symptoms of ProSom withdrawal can include:
- Panic attacks
- Restlessness or irritability
- Personality changes
- Sensitivity to sound or light
- Numbness or tingling
- Nausea, vomiting, or diarrhea
- A rapid heartbeat (tachycardia)
- Heart palpitations
- Memory loss.
When these problems occur, people often feel like they need to stay on their medicines just to prevent these symptoms from recurring.
If you are taking increasing doses of ProSom, or if you feel like you cannot stop taking the medicine, you need to talk to a healthcare provider. ProSom abuse is a serious problem that requires treatment.